Alert archive / Wisconsin / Frost Advisories in 2019

Frost Advisory 2, NWS Green Bay, WI

May 12, 20197 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 12, 2019, 9:12 PM CDT for 7 counties in Wisconsin. It took effect at May 13, 2019, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 12, 2019, 9:12 PM CDT (02:12 UTC)
In effect from
May 13, 2019, 2:00 AM CDT
Expired
May 13, 2019, 8:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WWUS73 KGRB 130212
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
912 PM CDT Sun May 12 2019

...AREAS OF FROST EXPECTED LATE TONIGHT INTO EARLY MONDAY 
MORNING...

.Light winds and clearing skies will allow temperatures to fall 
into the middle 30s across portions of northeast and east central
Wisconsin overnight. These conditions will allow areas of frost 
to develop. 

WIZ022-038>040-048>050-131015-
/O.NEW.KGRB.FR.Y.0002.190513T0700Z-190513T1300Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, 
Menasha, Chilton, Brillion, New Holstein, Manitowoc, 
and Two Rivers
912 PM CDT Sun May 12 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY...

The National Weather Service in Green Bay has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM CDT Monday. 

* TEMPERATURE...Lows tonight will fall into the middle 30s.

* IMPACTS...Sensitive vegetation may be damaged or killed if not 
  covered, brought indoors, or otherwise protected from the cold 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

Kurimski
1 follow-up statement
169 
WWUS73 KGRB 131238
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
738 AM CDT Mon May 13 2019

WIZ022-038>040-048>050-131345-
/O.EXP.KGRB.FR.Y.0002.000000T0000Z-190513T1300Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, 
Menasha, Chilton, Brillion, New Holstein, Manitowoc, 
and Two Rivers
738 AM CDT Mon May 13 2019

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures will steadily warm through the morning hours
effectively diminishing the frost potential across the area.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 12, 6:19 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 12, 6:19 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
619 PM CDT Sun May 12 2019

Updated aviation portion for 00Z TAF issuance

.SYNOPSIS...
Issued at 253 PM CDT Sun May 12 2019

Generally quiet weather with seasonable temperatures is expected
throughout the upcoming work week, then a return to more
unsettled conditions is possible next weekend.

A slowly progressive upper pattern of modest amplitude is
expected across North America through most of the upcoming work
week. Amplification of an increasingly distinct southern stream
across the CONUS is likely to begin late in the week and continue
into next weekend. The pattern is likely to be similar to the one
we've had for much of the start of May--a deep trough over the
southwestern states with strong ridging over the southeastern
CONUS.

Near to slightly above normal daytime highs are expected during
the work week. Overnight lows early in the week will continue to
be rather chilly and supportive of some frost, but mins should
edge upward during the week. A round or two of scattered light
precipitation is likely during the next several days. The
potential for widespread significant precipitation will increase
late in the week and especially next weekend as gulf moisture is
brought into the region by strong, deep southwest upper flow
resulting from the large scale amplification. Precipitation
amounts will depend primarily on what falls in the final couple
days of the period.
&&

.SHORT TERM...Tonight and Monday
Issued at 253 PM CDT Sun May 12 2019

Expect generally quiet conditions through Monday. Radar at 19Z
showed no sprinkles or light showers in the area, but it is
possible that a few could still develop this afternoon. Clouds
that developed during the day should dissipated late this
afternoon or this evening with loss of daytime heating.
Temperatures are expected to fall into the 30s across the area
tonight. This, combined with light winds and mostly clear skies,
should allow for the development of frost during the night. The
frost should be most prevalent in areas north of Highway 29.

Surface high pressure should remain across Wisconsin on Monday.
Would expect some cumulus development during the day, but hires
models from this morning were showing much less shower activity
than today so have opted to keep the forecast dry for this part of
the state. Locations well inland from Lake Michigan should see
high temperatures in the 60s.

.LONG TERM...Monday Night Through Sunday
Issued at 253 PM CDT Sun May 12 2019

A weak anticyclone will slowly shift off to the southeast of the
area Monday into Tuesday. A weak cold front and mid-level
shortwave will approach the area Tuesday, and cross the region
Tuesday night into early Wednesday. Large scale forcing with the
shortwave looks to be rather weak, and the timing of arrival of
the features in the area is such that they won't benefit from
diurnal destabilization. Expect just scattered showers and
isolated thunderstorms to accompany them through the region.

Precipitation is possible again Thursday as another shortwave
crosses the region.

A frontal boundary will likely set-up near the area by Friday,
and persist into the weekend. During this time frame, highly
confluent upper flow will cause an anticyclone to build southeast
across Ontario. At the same time, a complex cyclone is expected to
evolve in the western Plains near the deepening upper trough over
the Desert Southwest. Easterly flow across the cold Great Lakes
will favor the frontal boundary settling south of the area as it
strengthens. If that happens, another cool and wet period is
likely next weekend as southwest upper flow drives gulf moisture
over the boundary.

No substantial changes were necessary to the standard forecast
initialization grids generated from a broad based blend of
guidance products.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 619 PM CDT Sun May 12 2019

Diurnally driven cumulus clouds will dissipate across central and
north-central Wisconsin this evening, leaving mid and high level
clouds during the evening hours into Monday morning. Mostly sunny
skies and VFR conditions will continue through Monday as high
pressure remains in control across the Great Lakes region with
light winds.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....MG
LONG TERM......Skowronski
AVIATION.......Kurimski
Hazardous weather outlook, May 12, 2:55 PM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
255 PM CDT Sun May 12 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
255 PM CDT Sun May 12 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Areas of frost are expected across central and east-central
Wisconsin tonight, and near freezing temperatures are likely
across the north. Any cold-sensitive plants for the upcoming
growing season should be protected to ensure they are not damaged
by the cold and frost.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a slight chance of thunderstorms Tuesday afternoon into
Tuesday evening. None of these storms are expected to be severe.

Periodic thunderstorm chances return late in the week and continue
into the upcoming weekend. It is too early to determine any of
these storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-132000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
255 PM CDT Sun May 12 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

MG/Skowronski

Nearby

Frost Advisories in Wisconsin, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.